Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at May 9, 2019, 7:36 PM CDT for Atascosa County, Wilson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 7:36 PM CDT (00:36 UTC)
- Expired
- May 9, 2019, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Atascosa County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted.
921
WFUS54 KEWX 100036
TOREWX
TXC013-493-100100-
/O.NEW.KEWX.TO.W.0020.190510T0036Z-190510T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
736 PM CDT Thu May 9 2019
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Central Atascosa County in south central Texas...
Southwestern Wilson County in south central Texas...
* Until 800 PM CDT.
* At 736 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pleasanton, moving northeast at 5 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Pleasanton, Jourdanton, Leming, Coughran, McCoy and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2891 9854 2914 9848 2904 9816 2883 9838
TIME...MOT...LOC 0036Z 214DEG 6KT 2895 9842
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
CP1 follow-up statement
228
WWUS54 KEWX 100051
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT Thu May 9 2019
TXC013-493-100100-
/O.EXP.KEWX.TO.W.0020.000000T0000Z-190510T0100Z/
Atascosa TX-Wilson TX-
751 PM CDT Thu May 9 2019
...THE TORNADO WARNING FOR CENTRAL ATASCOSA AND SOUTHWESTERN WILSON
COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2891 9854 2914 9848 2904 9816 2883 9838
TIME...MOT...LOC 0050Z 214DEG 6KT 2897 9841
$$
CPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at May 9, 7:08 PM CDT, 28 minutes earlier.
Area forecast discussion, May 9, 7:08 PM CDT, 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 708 PM CDT Thu May 9 2019 .UPDATE... We have updated to include the remainder of the eastern/southeastern CWA in the Severe Thunderstorm Watch through 11 PM. HRRR shows expanding line of storms through this region through the evening. Mesoscale analysis reveals pockets of 4000-5000 J/kg SBCAPE through this region coinciding with 40-50kts of deep layer shear. A threat for very large hail exists over the next hour or two across southern and eastern areas of the CWA transitioning to damaging straight-line wind threat. An isolated tornado can't be ruled out. Southern and eastern areas of the CWA will also be under the threat for locally heavy rainfall through the evening hours. 1-3 inches of rainfall is possible with isolated pockets up to 5 inches (see WPC latest Mesoscale Precip Discussion) && .AVIATION... SHRAs and TSTMS ongoing this evening across South Central Texas. Threat for strong to severe storms will primarily will be east and south of the TAF terminals. Threat of SHRAs and TSTMs should exit east of the region around 04Z-07Z. Gusty N to NE winds will develop at AUS/SAT/SSF through the evening and overnight hours, as pressure rises increase behind the cold front. Gusts over 25 kts possible. In addition, MVFR ceilings will develop 03Z-09Z areawide, possibly IFR at SAT/SSF/AUS overnight. && .PREV DISCUSSION... /ISSUED 332 PM CDT Thu May 9 2019/ SHORT TERM (Tonight through Saturday)... Scattered showers and thunderstorms have developed across the western parts of the CWA over the past couple of hours. A pre-frontal boundary just before the cold front has provided the initial lift for the convection. At the same time, a weak upper level disturbance is expected to push into South-Central Texas from the west. Latest high-res guidance continues to show these two features working together with the bulk of the stronger thunderstorms remaining near the boundary. The front is expected to continue to push south through the region this afternoon and evening. By 7 PM, the front is expected to be near our southern border with WFO CRP. The atmosphere is quite unstable, with SBCAPEs near 5000 J/kg. This in combination with 0-6km shear values near 40-50 knots will provide the ingredients necessary for some of the storms to be quite robust with very large hail being the main threat. A dry layer at 700 mb could inhibit storms a bit, but with the instability amounts these should be able to be overcome. A Severe Thunderstorm Watch has been issued for locations generally south and east of a Fredericksburg to San Marcos to Gonzales line to cover the initial threat through 04z. Another watch may need to be issued at a later time for downstream depending on how things evolve tonight. As the front makes it near the southern boundary of the CWA late this afternoon and evening, storms could increase in coverage with the arrival of the best forcing. There are some indications in the latest high-res models that this activity will eventually congeal into an MCS tracking east into the Houston area overnight. If this does occur, mesoscale subsidence on the backside of the complex should limit rain chances after 06-09z tonight and into tomorrow morning. The cold front is expected to push well into South Texas by tomorrow morning. Additional activity is expected to move in from the southwest by tomorrow afternoon as some weak lift above the frontal layer moves into the area. This precip is shown best by some of the CAMs, while the GFS is much drier. One last wave of rainfall is expected Friday night into Saturday ending from west to east by Saturday afternoon. The activity Friday through Saturday is not expected to be severe, but the threat of locally heavy rainfall will continue. The Flash Flood Watch will continue for areas east of a Fredericksburg to Hondo to Pleasanton line through 00z Sunday. While the bulk of the heavy rainfall will fall across the Coastal Plains, a conditional threat of flash flooding remains for the Hill Country and Austin metro areas within the Flash Flood Watch. As what was seen yesterday, a quick inch of rainfall will cause additional flooding concerns. In addition to the rainfall tomorrow, temperatures will be well below normal behind the front. Highs tomorrow will be in the low 60s to near 70 degrees. Austin Bergstrom should break a daily record low maximum temperature. The current record is 75 degrees, and the current forecast high is 66. The other 3 climate sites should not break any records. LONG TERM (Saturday Night through Thursday)... Will show no PoPs Saturday night as activity should be east of the area. Mother's Day should be mostly dry as well. The GFS is showing some precip with an approaching trough through Monday, but the Euro remains dry. Will show slight chance PoPs for the beginning of the long-term forecast to cover this threat. Slightly higher PoPs are in the forecast through the mid-week period as models have slightly better consistency on the placement of the trough axis. Temperatures in the extended will moderate but will be cooler than normal. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 66 60 74 60 / 70 60 80 70 10 Austin Bergstrom Intl Airport 57 66 60 75 60 / 70 60 80 70 10 New Braunfels Muni Airport 58 67 59 76 60 / 70 70 80 70 10 Burnet Muni Airport 53 63 57 72 58 / 50 60 80 60 10 Del Rio Intl Airport 59 67 59 79 61 / 60 60 70 20 10 Georgetown Muni Airport 54 63 59 73 59 / 60 50 80 70 10 Hondo Muni Airport 59 68 59 77 60 / 70 70 70 50 10 San Marcos Muni Airport 56 65 59 74 60 / 70 70 80 70 10 La Grange - Fayette Regional 60 70 64 78 63 / 80 70 80 90 10 San Antonio Intl Airport 58 68 61 78 61 / 70 70 80 70 10 Stinson Muni Airport 60 70 62 78 63 / 80 70 80 70 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette- Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee- Llano-Medina-Travis-Williamson-Wilson. && Aviation...Runyen Short-Term/Long-Term...Runyen Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 9, 5:25 AM CDT, 14 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 525 AM CDT Thu May 9 2019 TXZ171>173-183>194-202>209-217>225-228-101030- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 525 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Showers and thunderstorms will redevelop today and continue into tonight. A Flash Flood Watch is in effect for areas generally east of US Highway 83 from 1 PM today through Saturday evening. Locally heavy rains combined with saturated soils due to recent heavy rains will lead to flash flooding and possibly additional river flooding. Isolated strong to severe thunderstorms are also possible with large hail and damaging winds the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of showers and thunderstorms continue Friday through Wednesday. A Flash Flood Watch is in effect through Saturday evening with the threat of locally heavy rains and flooding continuing. Isolated strong thunderstorms are possible Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, May 9, 6:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 1 ESE GONZALES 29.50N 97.43W
05/09/2019 GONZALES TX EMERGENCY MNGR
REPORT OF POWER LINES KNOCKED DOWN AND PEA
SIZE HAIL.
&&Local storm report, May 9, 6:41 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
641 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 ENE GONZALES 29.52N 97.40W
05/09/2019 E1.75 INCH GONZALES TX EMERGENCY MNGR
&&Local storm report, May 9, 6:44 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 6 ESE GONZALES 29.49N 97.35W
05/09/2019 E2.00 INCH GONZALES TX EMERGENCY MNGR
&&Special weather statement, May 9, 6:55 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 655 PM CDT Thu May 9 2019 TXZ183-100030- Val Verde TX- 655 PM CDT Thu May 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 730 PM CDT... At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near Pandale, or 25 miles west of Juno, moving north at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pandale and Hackberry Crossing. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 3029 10165 3029 10132 2998 10148 3005 10168 TIME...MOT...LOC 2355Z 202DEG 37KT 3024 10153 MO
Special weather statement, May 9, 7:17 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 717 PM CDT Thu May 9 2019 TXZ209-223-225-100100- Lavaca TX-Fayette TX-Gonzales TX- 717 PM CDT Thu May 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES... SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near Moulton, moving north at 20 mph. Another strong thunderstorm 10 miles northwest of Moulton was moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shiner, Flatonia, Moulton, Waelder, Henkhaus, Little New York, Newtonville, Engle, Colony, Nickle and Dilworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 2951 9733 2980 9728 2972 9698 2943 9718 TIME...MOT...LOC 0015Z 201DEG 18KT 2953 9720 CP
Special weather statement, May 9, 7:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
728 PM CDT Thu May 9 2019
TXZ223-224-100115-
De Witt TX-Gonzales TX-
728 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEWITT AND SOUTHERN
GONZALES COUNTIES UNTIL 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorm bounded by a line from Westhoff to Leesville to Waelder
to Westhoff. The storms were variable in movement at less than 10
mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Gonzales, Nixon, Smiley, Cheapside, Westhoff, Hochheim, Sample,
Hamon, Bebe, Concrete, Wrightsboro and Cost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2910 9748 2916 9767 2928 9778 2956 9751
2928 9720
TIME...MOT...LOC 0026Z 338DEG 0KT 2921 9745
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:17 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| May 9, 7:21 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Wilson | 54 min |
| May 9, 7:28 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| May 9, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Wilson | 67 min |
| May 9, 7:42 PM CDT | Special Weather Statement | EWX | Frio | 48 min |
| May 9, 7:46 PM CDT | Special Weather Statement | EWX | Maverick | 59 min |
| May 9, 7:49 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| May 9, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio | 38 min |
| May 9, 7:58 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 9, 8:02 PM CDT | Special Weather Statement | EWX | Lavaca | 43 min |
| May 9, 8:07 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 68 min |
| May 9, 8:12 PM CDT | River Flood Warning | EWX | Kerr | 3 hr |
| May 9, 8:20 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 45 min |
| May 9, 8:31 PM CDT | Special Weather Statement | EWX | Atascosa | 59 min |
| May 9, 8:43 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca, Wilson | 3 hr |
| May 9, 9:03 PM CDT | Special Weather Statement | EWX | Karnes | 57 min |
| May 9, 9:13 PM CDT | Special Weather Statement | EWX | DeWitt, Lavaca | 47 min |
| May 9, 9:35 PM CDT | Special Weather Statement | EWX | Karnes | 40 min |
| May 9, 10:00 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 2 hr |
| May 9, 10:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| May 9, 10:58 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 9, 11:43 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| May 10, 6:28 AM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.